Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2010  |  Volume : 42  |  Issue : 5  |  Page : 324--325

Atorvastatin-induced pancreatitis

Samir Prajapati, Samidh Shah, Chetna Desai, Mira Desai, RK Dikshit 
 Department of Pharmacology, B. J. Medical College, Ahmedabad, India

Correspondence Address:
Chetna Desai
Department of Pharmacology, B. J. Medical College, Ahmedabad
India

Drugs account for 1-2% of all cases of pancreatitis. A 58-year-old man was prescribed atorvastatin 10 mg for 6 months for hyperlipidemia. He developed acute abdominal pain and vomiting with epigastric tenderness. Serum lipase and CT scan of the patient suggested the presence of acute pancreatitis. The patient was hospitalized; atorvastatin was stopped and treated symptomatically. He recovered completely within 10 days of drug withdrawal. The causality of the adverse drug reaction according to Naranjo and WHO-UMC Scale was probable. The exact mechanism of pancreatitis due to atorvastatin is not known. It may be a class effect of HMG CoA reductase inhibitors as it had been reported with other statins too. The definite causal relationship is difficult to establish, as rechallenge with the suspected drug was not done due to ethical consideration.


How to cite this article:
Prajapati S, Shah S, Desai C, Desai M, Dikshit R K. Atorvastatin-induced pancreatitis.Indian J Pharmacol 2010;42:324-325


How to cite this URL:
Prajapati S, Shah S, Desai C, Desai M, Dikshit R K. Atorvastatin-induced pancreatitis. Indian J Pharmacol [serial online] 2010 [cited 2021 May 16 ];42:324-325
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2010;volume=42;issue=5;spage=324;epage=325;aulast=Prajapati;type=0